I am a 30 year old female exactly 18 months ago I had shingles. Before I got the rash everyone thought I was crazy I just had this horrible left side pain out of the blue that wouldnt go away. I eventually did develope the the typical rash in the front and back the left dermatom. I took all the meds. I was given 2 rounds of steroids and a topical cream and painkillers. After the rash went away I was in pain still for about a month in Sept. of 2006 I felt back to normal. I didnt know it at the time but typically for shingels rash your given anti viral pills but I never was, I was living in a small town at the time and the doctor there did not give me these.
Anyway, almost a year later in May of 2007 I started getting this unusual pain in my left side it is really difficult to describe because if feels like alot of things tight, really tight like everything is being stretched, stabbing and sometimes numb. Everyone thought I was crazy and the doctors thought I just wanted pain pills because they couldnt find anything. By this time I had moved so no one knew about the shingles. Eventually I was sent to a regular doc. who thought maybe I had post herpatic neuroalgia. I was given Lyrica which did not help. Neurontin, Cymbalta and then Lyrica again also these topical patches nothing helped. I was given several rounds of injections in my spine and a tens unit. The injections actually caused more pain. Nothing has helped. If I have this post herpatic neuroalgia how come nothing has helped? Im not better and nothing helps. I even went to a psychiatrist who told me they do not think its in my head and that something is in fact phsysically wrong. I even went to another psych doc. and told the same things. I have been to several doctors, pain specialist, neurologists no one has helped and they have all referred me back to the regular doc. who doesnt know what to do. Could something else be wrong with me? This pain in my left side doesnt go all the way around my side just stays in one spot and feels sharp and tight mostly. Sometimes its worse than others. All I know is it has ruined my life, can anyone help me?